Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 17, 2007, 1:35 PM PDT for San Bernardino County, California. It was in force for 85 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 1:35 PM PDT (20:35 UTC)
- Expired
- Aug 17, 2007, 3:00 PM PDT
- In force
- 85 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 1:49 PM PDT | FLOOD | Big Bear City, CA | EMERGENCY SERVICES OFFICIALS REPORTED STREET FLOODING AND DEBRIS ON SEVERAL ROADS IN BIG BEAR CITY. |
| Aug 17, 1:50 PM PDT | HEAVY RAIN 0.76 | Big Bear City, CA | STRONG THUNDERSTORMS DROPPED 0.76 INCHES OF RAIN AT BIG BEAR CITY AIRPORT. STREET FLOODING HAS BEEN REPORTED IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3464 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 172038 FFWSGX CAC071-172200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR...BIG BEAR CITY AND SURROUNDING AREAS IN THE SAN BERNARDINO COUNTY MOUNTAINS... * UNTIL 300 PM PDT * AT 130 PM PDT...TRAINED WEATHER SPOTTERS REPORTED WATER FLOWING OVER SOME OF THE ROADS IN BIG BEAR CITY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE LOCAL FLOODING IN BIG BEAR CITY...INCLUDING HIGHWAYS 18 AND 38...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3417 11696 3417 11675 3435 11675 3435 11696 $$ MOEDE
2 follow-up statements
000 WGUS76 KSGX 172108 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 205 PM PDT FRI AUG 17 2007 CAC071-172200- SAN BERNARDINO CA- 205 PM PDT FRI AUG 17 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR BIG BEAR CITY AND SURROUNDING AREAS... AT 200 PM PDT...EMERGENCY SERVICES OFFICIALS REPORTED WATER AND DEBRIS OVER NUMEROUS ROADS IN THE BIG BEAR CITY. THE THUNDERSTORM PRODUCING THE FLASH FLOODING WAS WEAKENING AND SLOWLY DRIFTING NORTH AT 5 MPH. THREE QUARTERS OF AN INCH OF RAIN HAS BEEN REPORTED AT BIG BEAR CITY AIRPORT IN ONE HOUR AND TWENTY MINUTES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO PRODUCE LOCAL STREET AND HIGHWAY FLOODING...AS WELL AS FLOODING OF SMALL CREEKS AND STREAMS. IF STREET FLOODING IS ENCOUNTERED...TURN AROUND...DONT DROWN. LAT...LON 3417 11696 3417 11675 3435 11675 3435 11696 $$ MOEDE
000 WGUS76 KSGX 172127 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 225 PM PDT FRI AUG 17 2007 CAC071-172132- SAN BERNARDINO CA- 225 PM PDT FRI AUG 17 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL SAN BERNARDINO COUNTY... AT 220 PM...THE STRONG THUNDERSTORM THAT BROUGHT FLOODING RAINS HAD MOVED NORTH OF BIG BEAR CITY. THE THREAT OF FLASH FLOODING HAS ENDED AT THIS TIME. HOWEVER...MORE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. LAT...LON 3417 11696 3417 11675 3435 11675 3435 11696 $$ MOEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 8:10 AM PDT, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 17, 8:10 AM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 810 AM PDT FRI AUG 17 2007 .SYNOPSIS... RESIDUAL MOISTURE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EARLY EVENING. ON SATURDAY A TROUGH MOVING INLAND TO THE NORTH WILL BRING DRIER SOUTHWEST FLOW AND SLIGHT COOLING. HIGH PRESSURE REBUILDING SUNDAY THROUGH TUESDAY WILL BRING A WARMING TREND. DRY WEATHER WILL CONTINUE THROUGH NEXT WEEK. A SLOWLY DEEPENING MARINE LAYER WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS...EXTENDING LOCALLY INLAND BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY THROUGH SUNDAY)... MARINE LAYER LOWER THIS MORNING AND ONLY SCATTERED STRATUS OVER COASTAL WATERS. LITTLE CHANGE IN MARINE LAYER DEPTH EXPECTED OVER WEEKEND. OVER MOUNTAINS AND DESERTS AIR MASS STILL MOIST AND UNSTABLE ENOUGH FOR THUNDERSTORMS TODAY. CONVECTIVE TEMPERATURES AROUND 85 FOR MOUNTAINS AND 105 FOR DESERTS - SHOULD HIT THESE BY NOON. NO NOTICEABLE STABLE LAYERS TO RETARD CONVECTION SO THUNDERSTORMS AND CAPE IS HIGHER TODAY...OVER 1500 JOULES/KG. THUNDERSTORMS SHOULD FORM EARLIER AND BE MORE FREQUENT THIS AFTERNOON. PRECIPITABLE WATER ESSENTIALLY UNCHANGED...AROUND 1.50 INCHES BUT BASES FAIRLY HIGH...BETWEEN 8000-10000 FEET. WILL STILL HAVE TO WATCH FOR SLOW MOVERS AND REPEAT ECHOES BUT OVERALL FLASH FLOOD THREAT IS LOW. SMALL HAIL LIKELY TO ACCOMPANY MOST THUNDERSTORMS. MAX TOPS TO 45000 FEET. FOR SATURDAY WINDS VEER TO SOUTHWEST AS TROUGH MOVES INLAND TO THE NORTH. THIS SHOULD DRY AND STABLIZE AIR MASS. ON SUNDAY HIGH PRESSURE BUILDS BACK TOWARDS THE WEST CAUSING THICKNESS INCREASE OF ABOUT 30 METERS WHICH SHOULD OFFSET ANY COOLING THE TROUGH BRINGS IN SATURDAY. && .LONG TERM...MONDAY THROUGH THURSDAY FOR SOUTHERN CALIFORNIA A HIGH PRESSURE RIDGE IS LAYING EAST TO WEST ACROSS THE AREA DURING THIS PERIOD. HEIGHTS/THICKNESSES ARE RISING ABOUT 30 METERS A DAY THROUGH TUESDAY FOR WARMING TREND THEN FALLING AFTER WEDNESDAY A SIMILAR AMOUNT EACH DAY. THUS CONTINUED DRY. AS FOR MARINE LAYER...NO SIGNIFICANT FORCING SO SHOULD REMAIN AT OR BELOW 1000 FEET DURING THE PERIOD WITH STRATUS CONFINED TO COASTAL PLAIN AND LOWER WESTERN VALLEYS LATE NIGHT THROUGH MID MORNING HOURS. && .AVIATION... 171530Z...THE MARINE LAYER DEPTH IS ABOUT 1200 FT BUT IS ALMOST A NON-ISSUE THIS MORNING. CEILINGS WERE ONLY FOUND AROUND KSAN. THE MARINE LAYER IS EXPECTED TO REMAIN ABOUT THE SAME THROUGH SAT WITH LATE AND NON-UNIFORM COVERAGE NEAR THE COAST AND CLOUD BASES ABOUT 1000 FT. LOCAL VIS ON COASTAL MESAS AROUND 3-5SM WITH ISOLATED DENSE FOG POSSIBLE IN THE MORNINGS. STRATUS AND FOG EVAPORATING BY 15-16Z SAT MORNING. CONVECTION WILL DEVELOP BY MIDDAY OVER THE MTNS PRODUCING ISOLATED THUNDERSTORMS THROUGH THIS AFTERNOON WITH BASES ABOUT 8000 FT AND TOPS ABOUT 30000 FT. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...MM NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 17, 6:45 AM PDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 645 AM PDT FRI AUG 17 2007 CAZ055-056-058-060-061-062-180000- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 645 AM PDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DVA
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.